Alert archive / Colorado / Flash Flood Watches in 2015

Flash Flood Watch 3, NWS Pueblo, CO

May 18, 2015El Paso County, Fremont County, Teller County, Colorado

NWS Pueblo, CO issued this flash flood watch at May 18, 2015, 12:34 PM MDT for El Paso County, Fremont County, Teller County, Colorado. It took effect at May 18, 2015, 6:00 PM MDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
May 18, 2015, 12:34 PM MDT (18:34 UTC)
In effect from
May 18, 2015, 6:00 PM MDT
Expired
May 19, 2015, 2:45 PM MDT
In force
21 hr
Issued by
NWS Pueblo, CO
Flood severity
None

Counties El Paso County, CO, Fremont County, CO, Teller County, CO

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 6.6 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2015-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2015-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
685 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

486 
WGUS65 KPUB 181834
FFAPUB

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
1234 PM MDT MON MAY 18 2015

...FLASH FLOOD WATCH FOR EL PASO AND TELLER COUNTIES TONIGHT AND
TUESDAY...

.A MOIST PACIFIC STORM SYSTEM WILL BRING HEAVY RAINS TO THE WATCH
AREA TONIGHT AND TUESDAY. RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL
RESULT IN THE POTENTIAL FOR FLASH FLOODING...PARTICULARLY OVER
BURN SCARS AND URBAN AREAS.

COZ081-084-085-190245-
/O.NEW.KPUB.FF.A.0003.150519T0000Z-150520T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-
INCLUDING THE CITIES OF...WOODLAND PARK...BLACK FOREST...
AIR FORCE ACADEMY...COLORADO SPRINGS
1234 PM MDT MON MAY 18 2015

...FLASH FLOOD WATCH IN EFFECT FROM 6 PM MDT THIS EVENING THROUGH
TUESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* FLASH FLOOD WATCH FOR THE FOLLOWING AREAS IN EAST CENTRAL
  COLORADO...EL PASO AND TELLER COUNTIES.

* FROM 6 PM MDT THIS EVENING THROUGH TUESDAY AFTERNOON

* A MOIST SPRING STORM WILL TRACK ACROSS THE AREA TONIGHT AND
  TUESDAY...PRODUCING PERIODS OF HEAVY RAINFALL.

* FLASH FLOODING MAY OCCUR...PARTICULARLY OVER BURN SCARS AND
  URBAN AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
5 follow-up statements
374 
WGUS65 KPUB 182059
FFAPUB

FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
259 PM MDT MON MAY 18 2015

...FLASH FLOOD WATCH FOR EL PASO AND TELLER COUNTIES TONIGHT AND
TUESDAY...

.A MOIST PACIFIC STORM SYSTEM WILL BRING HEAVY RAINS TO THE WATCH
AREA TONIGHT AND TUESDAY. RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL
RESULT IN THE POTENTIAL FOR FLASH FLOODING...PARTICULARLY OVER
BURN SCARS AND URBAN AREAS.

COZ081-084-085-190500-
/O.CON.KPUB.FF.A.0003.150519T0000Z-150520T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-
INCLUDING THE CITIES OF...WOODLAND PARK...BLACK FOREST...
AIR FORCE ACADEMY...COLORADO SPRINGS
259 PM MDT MON MAY 18 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 6 PM MDT THIS EVENING
THROUGH TUESDAY AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF EAST CENTRAL COLORADO...INCLUDING THE FOLLOWING 
  AREAS...EL PASO COUNTY AND TELLER COUNTY AND THE RAMPART 
  RANGE. 

* FROM 6 PM MDT THIS EVENING THROUGH TUESDAY AFTERNOON

* A MOIST SPRING STORM WILL TRACK ACROSS THE AREA TONIGHT AND 
  TUESDAY...PRODUCING PERIODS OF HEAVY RAINFALL. 

* FLASH FLOODING MAY OCCUR...PARTICULARLY OVER BURN SCARS AND 
  URBAN AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
179 
WGUS65 KPUB 190300
FFAPUB

FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
900 PM MDT MON MAY 18 2015

...FLASH FLOOD WATCH FOR EL PASO AND TELLER COUNTIES TONIGHT AND
TUESDAY...

.A MOIST PACIFIC STORM SYSTEM WILL BRING HEAVY RAINS TO THE WATCH
AREA TONIGHT AND TUESDAY. RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL
RESULT IN THE POTENTIAL FOR FLASH FLOODING...PARTICULARLY OVER
BURN SCARS AND URBAN AREAS.

COZ081-084-085-191100-
/O.CON.KPUB.FF.A.0003.000000T0000Z-150520T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-
INCLUDING THE CITIES OF...WOODLAND PARK...BLACK FOREST...
AIR FORCE ACADEMY...COLORADO SPRINGS
900 PM MDT MON MAY 18 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY
AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF EAST CENTRAL COLORADO...INCLUDING THE FOLLOWING 
  AREAS...EL PASO COUNTY AND TELLER COUNTY AND THE RAMPART 
  RANGE. 

* THROUGH TUESDAY AFTERNOON

* A MOIST SPRING STORM WILL TRACK ACROSS THE AREA TONIGHT AND 
  TUESDAY...PRODUCING PERIODS OF HEAVY RAINFALL. 

* FLASH FLOODING MAY OCCUR...PARTICULARLY OVER BURN SCARS AND 
  URBAN AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
086 
WGUS65 KPUB 190957
FFAPUB

FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
357 AM MDT TUE MAY 19 2015

...FLASH FLOOD WATCH FOR EL PASO AND TELLER COUNTIES THROUGH THIS
AFTERNOON...

.A MOIST PACIFIC STORM SYSTEM WILL CONTINUE TO BRING HEAVY RAINS
TO THE WATCH AREA THROUGH THIS AFTERNOON. RAINFALL AMOUNTS OF 1
TO 2 INCHES WILL RESULT IN THE POTENTIAL FOR FLASH
FLOODING...PARTICULARLY OVER BURN SCARS AND URBAN AREAS.

COZ081-084-085-191800-
/O.CON.KPUB.FF.A.0003.000000T0000Z-150520T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-
INCLUDING THE CITIES OF...WOODLAND PARK...BLACK FOREST...
AIR FORCE ACADEMY...COLORADO SPRINGS
357 AM MDT TUE MAY 19 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF EAST CENTRAL COLORADO...INCLUDING THE FOLLOWING 
  AREAS...EL PASO COUNTY AND TELLER COUNTY AND THE RAMPART 
  RANGE. 

* THROUGH THIS AFTERNOON.

* A MOIST SPRING STORM WILL TRACK ACROSS THE AREA THROUGH THIS
  AFTERNOON...PRODUCING PERIODS OF HEAVY RAINFALL.

* FLASH FLOODING MAY OCCUR...PARTICULARLY OVER AREA BURN SCARS
  AND URBAN AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
393 
WGUS65 KPUB 191748
FFAPUB

FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
1148 AM MDT TUE MAY 19 2015

...FLASH FLOOD WATCH FOR EL PASO AND TELLER COUNTIES THROUGH THIS
AFTERNOON...

.A MOIST PACIFIC STORM SYSTEM WILL CONTINUE TO BRING OCCASIONAL 
MODERATE TO LOCALLY HEAVY RAINS TO THE WATCH AREA THROUGH THIS
AFTERNOON. WITH ALREADY SATURATED SOILS...ANY ADDITIONAL RAINFALL
WILL HAVE THE POTENTIAL TO CREATE FLASH FLOODING...PARTICULARLY
OVER BURN SCARS AND URBAN AREAS.

COZ081-084-085-200000-
/O.CON.KPUB.FF.A.0003.000000T0000Z-150520T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-
INCLUDING THE CITIES OF...WOODLAND PARK...BLACK FOREST...
AIR FORCE ACADEMY...COLORADO SPRINGS
1148 AM MDT TUE MAY 19 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF EAST CENTRAL COLORADO...INCLUDING THE FOLLOWING 
  AREAS...EL PASO COUNTY AND TELLER COUNTY AND THE RAMPART 
  RANGE. 

* UNTIL 6 PM MDT THIS EVENING

* A MOIST SPRING STORM WILL TRACK ACROSS THE AREA THROUGH THIS
  AFTERNOON...PRODUCING PERIODS OF MODERATE TO LOCALLY HEAVY
  RAINFALL.

* FLASH FLOODING MAY OCCUR...PARTICULARLY OVER AREA BURN SCARS 
  AND URBAN AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
388 
WGUS65 KPUB 192045
FFAPUB

FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
245 PM MDT TUE MAY 19 2015

...FLASH FLOOD WATCH CANCELED...

.SHOWERS WILL CONTINUE TO DIMINISH THROUGH THE AFTERNOON. SHOWERS
WILL GENERALLY PRODUCE LIGHT RAINFALL...WITH FLASH FLOODING NO
LONGER ANTICIPATED. 

COZ081-084-085-192145-
/O.CAN.KPUB.FF.A.0003.000000T0000Z-150520T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-
INCLUDING THE CITIES OF...WOODLAND PARK...BLACK FOREST...
AIR FORCE ACADEMY...COLORADO SPRINGS
245 PM MDT TUE MAY 19 2015

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF EAST CENTRAL COLORADO HAS
BEEN CANCELLED. 

SHOWERS WILL CONTINUE TO DIMINISH THROUGH THE AFTERNOON. SHOWERS
WILL GENERALLY PRODUCE LIGHT RAINFALL...WITH FLASH FLOODING NO
LONGER ANTICIPATED. 

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this flash flood watch went out at May 18, 11:50 AM MDT, 44 minutes earlier.

Area forecast discussion, May 18, 11:50 AM MDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1150 AM MDT MON MAY 18 2015

.UPDATE...
ISSUED AT 1028 AM MDT MON MAY 18 2015

ADJUSTED SKY COVER FOR TODAY. ALSO LOADED IN LATEST OBSERVATIONS.
CONSIDERING FLASH FLOOD WATCH FOR EL PASO/EASTERN TELLER COUNTIES
FOR TONIGHT AND TUESDAY.  DETAILS ON THAT COMING OUT IN NEXT
COUPLE HOURS.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 350 AM MDT MON MAY 18 2015

...HEAVY RAIN AND HIGH ELEVATION SNOW LIKELY TONIGHT...

CURRENTLY...A BACKDOOR FRONT HAS PUSHED THROUGH NE CO...WITH NE
WINDS SPREADING SOUTHWARD TOWARDS THE NM BORDER. ISOLD-SCT
SHOWERS PERSIST OVER THE ERN MTS AND SURROUNDING
AREAS...ESPECIALLY OVER THE WETS AND RAMPARTS. THESE SHOWERS
SHOULD GRADUALLY DIMINISH THROUGH THIS MORNING.

NEXT BIG LOW PRESSURE SYSTEM IS MOVING THROUGH CENTRAL CA AND WILL
TRACK INTO THE GREAT BASIN THIS AFTERNOON. BROAD PRECIP SHIELD IN AN
AREA OF STRONG QG ASCENT E OF THE TROUGH WILL SHIFT EWD THROUGH THIS
AFTERNOON AND TONIGHT. CONVECTION SHOULD DEVELOP OVER THE ERN MTS BY
EARLY TO MID AFTERNOON...AND THEN SHIFT EWD ON THROUGH THE PLAINS
OVERNIGHT. EXPECT WIDESPREAD MODERATE TO HEAVY RAIN OVERNIGHT
ALONG THE I- 25 CORRIDOR AND THEN THE ERN PLAINS. HEAVE INCREASED
POPS THIS EVE AND OVERNIGHT TO NR CATEGORICAL FOR THESE AREAS.
WIDESPREAD QPF OF .5 TO 1 INCH OR MORE WILL BE LIKELY BY MORNING.

INITIAL CONVECTION LATER THIS AFTERNOON COULD BE ON THE STRONG SIDE
IN SPOTS. CANNOT RULE OUT A STRONG TO SEVERE STORM DEVELOPING
OVER THE RATON MESA THIS AFTERNOON. OTHER CONCERN WILL BE FLOODING
POTENTIAL. HEAVIEST QPF WILL LIKELY BE OVERNIGHT WHEN EMBEDDED
CELLS SHOULD NOT BE PARTICULARLY INTENSE...SO FLASH FLOODING
POTENTIAL MAY BE LIMITED. MAIN CAVEAT WOULD BE IF CELLS TRAIN FROM
N TO S OVER A SMALLER AREA. THIS COULD BE PROBLEMATIC FOR THE BURN
SCARS...PARTICULARLY SPANISH PEAKS...AND WALD CANYON AREAS.
MESOSCALE MODELS ARE NOT IN VERY GOOD AGREEMENT ON THE QPF
MAXES...SO WILL JUST HAVE TO WAIT TO SEE HOW THIS EVOLVES.

SNOW LEVELS WILL REMAIN HIGH TODAY...AND WITH INCREASING S-SW FLOW
THIS EVENING AND OVERNIGHT...THEY MAY ACTUALLY RISE RATHER THAN FALL
WITH TIME. SO...NOT EXPECTING ANY SIGNIFICANT ACCUMULATIONS BELOW
10000 FEET...ALTHOUGH COULD SEE HEAVIER PRECIP DRIVE DOWN SNOW
LEVELS LOCALLY. SINCE MUCH OF THE TELLER COUNTY AND NRN FREMONT
ZONES THAT WERE IN THE WINTER STORM WATCH ARE BELOW 10000
FEET...WILL CANCEL THOSE PORTIONS OF THE WATCH. THERE IS STILL A
SLIGHT POSSIBILITY THESE AREAS COULD SEE SOME HEAVY SNOW...BUT
PROBABILITY IS NOT HIGH ENOUGH TO JUSTIFY A WARNING ATTM. ON THE
OTHER HAND...PIKES PEAK AND THE OTHER MTN ZONES ABOVE 11000 FEET
COULD SEE BIG SNOW TOTALS FROM THIS SYSTEM...POSSIBLY A FOOT OR
MORE BY TUE MORNING. SO...HAVE CONVERTED THESE ZONES TO A WINTER
STORM WARNING. IT LOOKS LIKE A PRETTY ACTIVE AND DYNAMIC DAY OF WX
AHEAD...SO PLEASE PAY CLOSE ATTENTION TO THE LATEST FORECASTS AND
STATEMENTS. ROSE

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 350 AM MDT MON MAY 18 2015

...HIGH IMPACT WEATHER CONTINUING INTO TOMORROW (TUESDAY)...

TUESDAY...

THE WEATHER AT THE BEGINNING OF THIS PERIOD STARTS OFF QUITE
ACTIVE. HEAVY RAIN AND THUNDER WILL BE OCCURRING OVER THE PLAINS
TUESDAY MORNING. THE HEAVY RAIN ACTIVITY WILL GRADUALLY MOVE OFF
TO THE NORTHEAST AS TOMORROW MORNING PROGRESSES...WITH THE
ACTIVITY BECOMING MORE CONVECTIVE IN NATURE AS THE AFTERNOON
PROGRESSES. IT IS NOT OUT OF THE QUESTION THAT WE MAY SEE SOME
ELEVATED STRONG TO SEVERE (HAIL) CONVECTION EARLY TOMORROW
MORNING. HOWEVER...A MORE SIGNIFICANT SURFACE BASED SEVERE
CONVECTIVE THREAT WILL EVOLVE ALONG THE CO/NM-OK BORDER BY
AFTERNOON AS 50+ DEWPOINTS ADVECT INTO THE REGION WITHIN A HIGHLY
SHEARED ENVIRONMENT. AT THIS TIME THE BEST THREAT OF SFC BASED
ROTATING CONVECTION WILL BE OVER E LAS ANIMAS COUNTY AND BACA
COUNTY....WHILE AREAS FARTHER NORTH AND WEST MAY SEE ELEVATED
ROTATING CONVECTION AS THE AFTERNOON PROGRESSES. IF SFC BASED
CONVECTION DEVELOPS...THEN WE WILL HAVE THE POTENTIAL FOR SOME
TORNADO ACTIVITY GIVEN THE FAVORABLE LOW LEVEL SHEAR AND VERY LOW
LCLS. ATTM...SPC HAS PARTS OF THE SE PLAINS IN MARGINAL RISK FOR
TUESDAY.

HPC HAS ALL OF SE COLO IN SLIGHT RISK FOR EXCESSIVE RAINFALL
DURING THE DAY TUESDAY. THE BEST THREAT WILL BE DURING THE MORNING
AND POSSIBLY EARLY AFTERNOON TIME PERIOD FOR THE HEAVIEST RAINS.
CONVECTIVE HEAVY RAINS WILL BE POSSIBLE IN THE AFTERNOON...BUT THE
ACTIVITY WILL BE MORE SCATTERED IN NATURE.

HEAVY SNOW WILL BE POSSIBLE EARLY TUESDAY MORNING ACROSS THE
HIGHEST ELEVATIONS OF THE MOUNTAINS...WITH THIS ACTIVITY DECREASING
LATER IN THE MORNING.

FOR WED AND THU...

WEAK UPSLOPE FLOW...MARGINAL SHEAR AND WEAK CAPE WILL ALLOW FOR
DIURNAL CONVECTION TO FIRE DURING THIS TIME PERIOD.

THU NIGHT INTO THE WEEKEND...

ANOTHER PACIFIC WX SYSTEM COMING IN ON THE SUB-TROPICAL JET WILL
AFFECT THE REGION. ALL MODELS SHOW THIS FEATURE...ALBEIT SOME
GUIDANCE IS SHOWING MORE OF A DRY SLOT ASSOCIATED WITH THE SHORT
WAVE THAN OTHERS. PATTERN WITH THESE SYSTEMS HAS BEEN WETTER THAN
WHAT THE GUIDANCE HAS INDICATED...SO EXPECT WE WILL SEE THE
POTENTIAL FOR MORE ACTIVE WX. A LEAD SHORT WAVE FROM THIS 2ND
SYSTEM WILL AFFECT THE REGION THU NIGHT/FRI AND KEPT POPS
RELATIVELY HIGH THU NIGHT FOR THE AREA. WX FRIDAY THROUGH SAT WILL
BE DEPENDENT ON HOW MUCH WE GET DRY-SLOTTED. IF WE DO GET THE DRY
AIR IN THEN THE PRECIP WILL BE MORE CONVECTIVE (AND POSSIBLY
SEVERE...ESPECIALLY SAT) WHILE IF WE CAN KEEP SOME LOW LEVEL
UPSLOPE PRECIP COULD BE MORE STRATIFORM IN NATURE. WE WILL ALSO
LIKELY SEE MORE HIGH ELEVATION SNOWS WITH THIS SYSTEM. BY SUNDAY
THE WAVE SHOULD BE EAST OF THE AREA WITH COOLER NW FLOW ALOFT
AFFECTING THE REGION. \/HODANISH

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1135 AM MDT MON MAY 18 2015

MOIST PACIFIC STORM MOVING INTO FLIGHT AREA AT THIS TIME. SOME
SHOWERS ALREADY ONGOING...BUT WIDESPREAD SHOWERS AND THUNDERSTORMS
TO TRACK ACROSS THE AREA TONIGHT AND TUESDAY. SNOW ABOVE 10000
FEET WITH MODERATE TO HEAVY RAIN AND A FEW STRONG TO SEVERE
THUNDERSTORMS POSSIBLE OVER THE LOWER ELEVATIONS. WIDESPREAD
MVFR/IFR CONDITIONS EXPECTED TO DEVELOP OVER FLIGHT AREA TONIGHT
CONTINUING THROUGH 18Z TUESDAY...WITH AREAS OF LIFR.

KALS WILL SEE THE LEAST IMPACT FROM THIS STORM. IT WILL REMAIN
MOSTLY VFR TODAY...BUT COULD SEE SOME PERIODS OF MVFR TO EVEN
BRIEFLY IFR/LIFR CONDITIONS TONIGHT INTO EARLY TUESDAY AS SHOWERS
AND STORMS MOVES THROUGH. KCOS IS ALREADY DOWN TO IFR DUE TO
PERSISTENT SOUTH TO SOUTHEAST WINDS AT THE TERMINAL HOLDING
MOISTURE IN AND CEILINGS DOWN. COULD CATCH A BREAK FOR A WHILE
LATER THIS AFTERNOON...BEFORE GOING DOWN AGAIN OVERNIGHT INTO
TUESDAY MORNING. FOR KPUB...CURRENTLY VFR...BUT COULD SEE
MVFR/IFR CONDITIONS DEVELOP IN SHOWERS AND STORMS AS EARLY AS
22Z. AFTER 00Z...SHOWERS AND STORMS WILL BECOME INCREASINGLY
LIKELY WITH WIDESPREAD MVFR/IFR AND OCCASIONALLY LIFR CONDITIONS
DEVELOPING THROUGH THE NIGHT INTO EARLY TUESDAY.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM 6 PM THIS EVENING TO NOON MDT TUESDAY
FOR COZ058-060-063-073-075-080-082.

WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO NOON MDT
TUESDAY FOR COZ059-061-066-068.

&&

UPDATE...LW
SHORT TERM...ROSE
LONG TERM...HODANISH
AVIATION...LW
Hazardous weather outlook, May 18, 11:05 AM MDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1105 AM MDT MON MAY 18 2015

COZ058>089-093>099-191715-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1105 AM MDT MON MAY 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

A STRONG SPRING STORM WILL MOVE OVER SOUTHERN COLORADO TODAY AND
TONIGHT. THIS STORM WILL BRING A PERIOD OF MODERATE TO HEAVY WET
SNOW TO THE HIGHER ELEVATIONS TONIGHT.  SIGNIFICANT ACCUMULATIONS
WILL BE POSSIBLE ABOVE 10000 FEET. HAZARDOUS TRAVEL IS EXPECTED
AND THE HEAVY...WET SNOW COULD CAUSE TREE DAMAGE AND POWER
OUTAGES.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON THROUGH
TONIGHT.  THE MAIN THREATS WILL BE LIGHTNING...LOCALLY HEAVY
RAIN...WIND GUSTS TO 45 MPH...AND SMALL HAIL. A COUPLE OF STORMS
SOUTH OF HIGHWAY 50 COULD BE ON THE STRONG TO SEVERE SIDE...WITH
HAIL UP TO AN INCH IN DIAMETER.

HEAVY RAIN WILL CONTINUE THROUGH THE NIGHT OVER THE PLAINS.
THIS WILL RESULT IN A THREAT OF LOCAL FLOODING...PARTICULARLY IN
URBAN AREAS AND NEAR BURN SCARS. BROADER SCALE AREAL FLOODING
WILL ALSO BE POSSIBLE ALONG SMALL STREAMS AND RIVERS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HEAVY RAIN WILL BE POSSIBLE TUESDAY ACROSS THE PLAINS...ESPECIALLY
IN THE MORNING AND EARLY AFTERNOON. IN ADDITION...STRONG TO SEVERE
THUNDERSTORMS WILL BE POSSIBLE...ESPECIALLY IN THE AFTERNOON AND
EARLY EVENING ALONG THE COLORADO AND NEW MEXICO BORDER. LARGE HAIL
AND DAMAGING WINDS TO 70 MPH WILL BE POSSIBLE. A TORNADO OR TWO
CANNOT BE RULED OUT...ESPECIALLY IF SUFFICIENT INSTABILITY MOVES
INTO THE REGION.

SNOW WILL ALSO FALL IN THE MOUNTAINS ON TUESDAY...GENERALLY
ABOVE 10000 FEET. SEVERAL INCHES WILL BE POSSIBLE MAINLY IN THE
MORNING.

FOR WEDNESDAY AND THURSDAY...ISOLATED TO SCATTERED THUNDERSTORMS
WILL BE POSSIBLE ACROSS THE REGION...ESPECIALLY ALONG AND NEAR THE
I-25 CORRIDOR DURING THE AFTERNOON AND EVENING HOURS. LIGHTNING
WILL BE THE PRIMARY THREAT...BUT GUSTY WINDS...LOCALLY HEAVY RAIN
AND SOME HAIL WILL ALSO BE POSSIBLE.

ANOTHER PACIFIC STORM WILL AFFECT THE REGION THURSDAY NIGHT
THROUGH SATURDAY. LOCALLY HEAVY RAIN AND SOME SEVERE THUNDERSTORMS
WILL BE POSSIBLE...ALONG WITH HIGH ELEVATION SNOWS IN THE
MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
POSSIBLE OVER MOST OF SOUTHERN COLORADO TODAY AND TONIGHT.

50/50

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 4:17 AM MDTWinter Storm WarningPUBAlamosa, Chaffee, Costilla, Custer, El Paso, Fremont and 6 more32 hr
May 18, 4:17 AM MDTWinter Weather AdvisoryPUBChaffee, Conejos, Lake, Mineral, Rio Grande, Saguache32 hr

Nearby

Flash Flood Watches in Colorado, 2015Every flash flood watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.